Hello people, I have been reading all your Blepharitis articles with great interest.
My story is as follows.
I took cialis. The next day the skin around my eyes was all red and irritated. I went to many doctors who all said dont worry about it it will go away. It just got worse. It turned from redness around the eye into a left swollen eyelid so the eye appeared to protrude. Then all of a sudden the eyelids went deep purple. So imagine a batman and robin type redness around the eyes then a deep purple blaze across each top eyelid and upon the rim of the lower lid. This appeared after about one month. The right lid swelled after about two months. No excess tearing, no dryness, no crusting, no stickiness etc.
So after about two months of swelling, the doctors who had all previously said dont worry about it its just Blepharitis and it happens and we dont know why...
Well they started me on antihistamines.. over the counter drops and tablets, antibiotics - doxycycline and chlorsig and klacid and ending up with tobramycin right now and progressed me up to steroid drops - flouromethalone, which all had zero effect. Once again they said sorry we cant help. I am living in an isolated environment and managed to get myself 1500 km's to the nearest opthalmologist. I manage to see three seperate ones...
One said - infection no allergy..take tobrex for six weeks.
Another said - allergy no infection...take patanol for six weeks.
And the third said - no infection no allergy it just happens. Burning and itchiness and that severe dry eye, poking in the eye feeling developed after month three.
I am currently dosed up on tobrex ointment day and night whuich is simply awful. And I add the patanol twice a day.
I am getting not much relief. The patanol has taken away the batman mask but the purple and swelling remain unchanged.
The eyelids are still purple and they come and go at which appears quite random intervals. I have had no lifestyle change am extremely fit and healthy working in the natural therapy field and dont drink smoke drugs etc ( except for that one off cialis which will never be happning again)
I am not sure where to go from here and as you all know so well, life has been diminished to going through the motions.
Any help clues or advice would be wonderful. Thank you
p.s. it has hit six months.
p.s.s. What happens if you cease all drops and ointments? Will the body naturally take over or will the infection, if there is one, simply take hold forever??
Hi, me again
I wake with swelling in both eyes. And purple colouring. The swelling in the right eye goes down as per normal but the colouring remains purple. The swelling in the left eye remains and is always there. Left eye is always sore, right eye has no pain. I stopped the tobramycin and no change. I have also stopped the patanol as it was having zero effect. I am now trying lomide eye drops. Its not doing much. Not taking any antibiotics anymore and once again no change.
No diagnosis, Naturopath is at a loss. Acupuncturist says liver and spleen inflammation from the cialis. Doctor says liver and spleen are working fine and that its probably from allergic conjunctivitus which then got infected. The doctors now say there is no allergic reaction present or infection but..... the lid is still swollen, i still get pain in the eye and they both still go purple around the eyes like ive got brain damage or something.
I went scuba diving last week for the first time since the cialis and i couldnt go more then one foot below the water or my head felt like it would explode. Ive dove for about ten years with no problems at depths of 10 - 14 metres. Im going for a catscan next week.
Yeah, so, no relief and its a strange one. Ive had to quit my job and numerous other things are falling apart. The next step is to go sit on a beach and swim and surf for a while till I run out of money, hoping the salt water and exercise will clear it.. Dont know what else to do and its torturous, Five months now with pain in the eye like its got to or three eyelashes in it ALL the time. It looks terrible too.
Anyways, it will get better, im sure of it.
That's awful that there isn't any concrete diagnosis or cause. I'm glad you're going for a Cat-Scan.
Seems that "altitude" and/or depth are affecting your eyes so I would avoid not only scuba diving right now, but also high altitudes.
I have some eye inflammation and one of the questions my Eye MD asked me was if I had been in high altitude recently. Nope! But, I kept that in mind as a clue to stay out of it! So unfortunately, we haven't been able to visit the mountains like enjoy each Spring and Summer.
Can you take a medical leave of absence from your job instead of lquittting or is that a decision no longer available to you? Can your doctor put you on disability even after you've quit (obviously for medical reasons) while you try to get this resolved?
I hope you're going to be okay! In the meantime, enjoy the beaches since you have them close to you. Cal Sun
six months and a total mental breakdown later im bed ridden with burning itching sore eyes. Eggshell headache and achey teeth and achey body.
From excelleent physical health of surfing and gym six days a week and bike riding 200 kilometres a week to this with one cialis tablet. What a head screw.